MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00519361
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used during an endoscopic submucosal dissection procedure performed on (b)(6) 2022 during the procedure, the electrode was detached.The procedure was completed with another orise proknife.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Initial reporter name and address: initial reporter information.Initial reporter address: (b)(6).Initial reporter state: (b)(6).Lot #, device manufacture date: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block e1: initial reporter information initial reporter facility name: (b)(6) medical center.Initial reporter address: (b)(6).Initial reporter state: (b)(6).Block d4 and h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: medical device problem code a0501 captures the reportable event of electrode detachment.Block h10: investigation results the returned orise proknife was analyzed, a visual evaluation was performed and the distal end of the electrode was not visible.The ceramic tip was removed, and it was observed that the distal end of the electrode had detached and was not returned.Based on all available information and the condition of the returned device, it is likely that procedural factors, such as the length of time used, power settings required, handling technique, and/or tissue composition resulted in the electrode damage, and subsequent use of the electrode resulted in the detachment.It indicates that the event occurred due to the nature of the procedure, and the device had no influence on the event.The investigation concluded the most probable cause is adverse event related to procedure.A risk review was completed confirmed that the event of electrode detached was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A labelling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.There were no issues found with the translation, wording, or graphics in the dfu.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used during an endoscopic submucosal dissection procedure performed on (b)(6) 2022.During the procedure, the electrode was detached.The procedure was completed with another orise proknife.There were no patient complications reported as a result of this event.

Brand Name
ORISE PROKNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road cork
cork IRELA ND
EI   IRELAND
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14876341
Report Number3005099803-2022-03442
Device Sequence Number17402180
Product Code KNS
UDI-Device Identifier08714729999898
UDI-Public08714729999898
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00519361
Device Catalogue Number1936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown